Each year, we lose about 1,000 lives in Connecticut to overdose.
Most of these deaths involve fentanyl. Many drugs bought illegally contain fentanyl. For those struggling with a Substance Use Disorder, there can be many risks, including possible overdose. The most important thing to know is that you are loved — you have a whole community that cares about you. We hope that by providing this information, we can support you and help keep you safe.
Why has the risk of danger increased?
While opioids are addictive, a highly lethal substance called fentanyl is showing up in many drugs bought illegally online or on the street. Any drugs bought illegally online or on the street—even from a known supplier—can contain fentanyl. Fentanyl can cause overdose or death, sometimes even in the tiniest amount. These drugs can appear to look legitimate.
If you are using street drugs, there are a few things you can do to reduce your risk of overdose or death:
Be sure to never use alone.
Have someone by your side, so they can help you in case of an overdose.
Take it slow.
Even within the same bag, the level of fentanyl toxicity can vary. To reduce risk, use in small batches.
Keep Narcan on hand.
The person who is by your side should know how to use it. Narcan may reverse an overdose and save a life if administered immediately.
Test for fentanyl.
You can also test illegally purchased drugs for fentanyl before using, or visit a harm reduction facility for support.
The only true way to avoid harm is by avoiding illegal and misusing substances completely.Treatment Options
Please click here for important COVID-19 guidance and information.COVID-19 Information